Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 15, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jun 17, 2019, 4:51 AM EDT for Medina County, Summit County, Ohio. It was in force for 5 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2019, 4:51 AM EDT (08:51 UTC)
- Expired
- Jun 17, 2019, 9:45 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Medina County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 47 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:56 AM EDT | FLASH FLOOD | 1 E Barberton, OH | LAW ENFORCEMENT REPORTING SEVERAL STREETS FLOODED AND CARS BECOMING STALLED AND STRANDED. CAR FLOODED AND STRANDED ON ROBINSON AVE. |
| Jun 17, 5:00 AM EDT | FLASH FLOOD | 1 Nne Norton, OH | EXIT RAMPS AND ON RAMPS ALONG I-76 NEAR NORTON ARE FLOODED AND IMPASSABLE. |
| Jun 17, 5:11 AM EDT | FLASH FLOOD | 1 Sw Barberton, OH | PORTIONS OF FAIRLAND ROAD FLOODED AND IMPASSABLE. |
| Jun 17, 5:20 AM EDT | FLASH FLOOD | 3 Sw Barberton, OH | REPORTS OF HIGH AND SWIFT WATER NEAR EASTERN ROAD AND TAYLOR ROAD. OFFICIALS ARE CLOSING THE ROADWAY. |
| Jun 17, 5:54 AM EDT | FLASH FLOOD | 2 N Barberton, OH | BARBER ROAD IS FLOODED AND IMPASSABLE. OFFICIALS HAVE CLOSED DOWN THE ROAD. HIGH WATER FROM WOLF CREEK IS FLOODING NEAR BY PARKING LOTS OF BUSINESSES. |
| Jun 17, 5:58 AM EDT | FLASH FLOOD | 4 Ne Norton, OH | PUBLIC SAFETY OFFICIALS ARE CHECKING FLOODED HOMES ALONG SPRINGFIELD AVE AND NEAR PIGEON CREEK ON THE WEST SIDE OF AKRON. FLASH FLOODING FROM THE CREEK ENTERING HOMES IN THAT NEIGHBORHOOD. |
| Jun 17, 6:23 AM EDT | FLASH FLOOD | 2 Ese Pigeon Creek, OH | PIGEON CREEK IS FLOODING ROADS IN COPLEY TOWNSHIP. |
| Jun 17, 6:34 AM EDT | FLASH FLOOD | Barberton, OH | EVACUATIONS ONGOING DUE TO FLASH FLOODING ON THE WEST AND SOUTHWEST OF THE AKRON METRO AREA. UNKNOWN EXACT LOCATION. REPORT FROM RADIO SCANNER TRAFFIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.6
The text
As transmitted.
942
WGUS51 KCLE 170851
FFWCLE
OHC103-153-171345-
/O.NEW.KCLE.FF.W.0015.190617T0851Z-190617T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
451 AM EDT Mon Jun 17 2019
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Southern Medina County in northeastern Ohio...
Southern Summit County in northeastern Ohio...
* Until 945 AM EDT.
* At 451 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Akron, Cuyahoga Falls, Kent, Barberton, Green, Wadsworth,
Tallmadge, Rittman, Mogadore, Lodi, Chippewa Lake, Stow, Norton,
Fairlawn, Munroe Falls, Lakemore, Seville, Clinton and Westfield
Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4091 8164 4099 8165 4099 8217 4100 8218
4108 8217 4110 8182 4115 8139 4099 8139
4098 8142 4091 8142
$$1 follow-up statement
608
WGUS71 KCLE 171132
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
732 AM EDT Mon Jun 17 2019
OHC103-153-171345-
/O.CON.KCLE.FF.W.0015.000000T0000Z-190617T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Medina OH-Summit OH-
732 AM EDT Mon Jun 17 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR
SOUTHERN MEDINA AND SOUTHERN SUMMIT COUNTIES...
At 730 AM EDT, Doppler radar that the heavy rain has ended. Rainfall
amounts of 1 to locally 3 inches have occured across the area
overnight with significant flooding across portions of Wadsworth,
Barberton and Akron. Please do not drive around signs that indicate
a road is closed from the flooding.
Some locations that will experience flooding include...
Akron, Cuyahoga Falls, Kent, Barberton, Green, Wadsworth, Tallmadge,
Rittman, Mogadore, Lodi, Creston, Chippewa Lake, Stow, Norton,
Fairlawn, Munroe Falls, Lakemore, Seville, Clinton and Westfield
Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4091 8164 4099 8165 4099 8217 4100 8218
4108 8217 4110 8182 4115 8139 4099 8139
4098 8142 4091 8142
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 4:21 AM EDT, 30 minutes earlier.
Area forecast discussion, Jun 17, 4:21 AM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
421 AM EDT Mon Jun 17 2019
.SYNOPSIS...
A stalled front remains over the area. Several weak low pressure
systems will move along the front before it is pushed south of
the area on Tuesday. High pressure will attempt to build in from
the north on Tuesday into Wednesday. However, another low
pressure system enters the region on Wednesday night for the end
of the week.
&&
.NEAR TERM /THROUGH TUESDAY/...
Another round of flooding rains this morning with flash flood
warnings for wayne and AShland counties. There is concern for
Medina and Summit counties if the rainfall rates dont decrease
soon.
Otherwise the stationary frontal boundary will continue to be
pushed around by outflow from the showers and thunderstorms
into tonight. Locally heavy rain remains most likely near and
south of a line from Findlay to Medina to Warren. There will be
additional development this afternoon but the coverage remains
uncertain as we await the next ripple of low pressure. If all
goes as the models are indicating we final getting a strong
enough piece of high pressure to the north of the region to push
the front out of northern OH and NW PA at some point on Tuesday.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
We will continue to remain in an active weather pattern through the
end of the week. We will have a break in between systems Tuesday
night with a few lingering showers possible over the far eastern
portion of the area. The next mid level wave in the 500 mb westerlies
flow will begin to move across the Midwest on Wednesday into the
Ohio River Valley region by Wednesday night. The stalled out frontal
boundary over Ohio will lift northward in response to the
approaching wave. Guidance shows a stronger area of low pressure
developing over the Midwest and tracking towards Lake Erie by
Thursday morning. The GFS is a little faster than the EURO solutions
but both have the same idea with a 997 mb low aiming for Lake Erie
on Thursday and moving across the lake late on Thursday.
We will have to watch the track of this surface low and areas to the
south and east of the track. This area will be in the warm sector of
a warm and very rich moisture content airmass. We can't rule out the
threat some strong to severe convection and given the low LCL
heights with this tropical airmass and more wind shear in the lower
atmosphere. It is something to keep an eye on Thursday afternoon
along and south of the boundary and low track. Heavy rainfall and
flooding threat will remain on the high side as well with efficient
rainfall rates given the moisture content. PW values will be between
1.75 and 2.25 inches. Surface winds will also become breezy with the
stronger low pressure in the area and when it exits the region late
in the week. The rain and storm system will exit the are by late
Thursday night.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
Weak high pressure will build across the area on Friday with a break
in the rain chances and drier weather for a day. The next
disturbance in the flow will bring back the rain and storm chances
by Saturday into Sunday. We will also see a deeper southwesterly
flow developing which will finally push the boundary northward
across the lake. We will be in a warmer airmass for the weekend with
high temperatures back into the lower 80s. It looks very warm and
humid with scattered rain chances next weekend. QPF for the next 7
days total will average between 2 and 4 inches for northern Ohio
into northwest Pennsylvania.
&&
.AVIATION /06Z Monday THROUGH Friday/...
Very moist airmass remains over the region. This will mean low
clouds and fog across the region through at least mid morning.
The IFR or lower conditions will attempt to improve to MVFR
away from the showers and thunderstorms by the afternoon. Bulk
of the showers and thunderstorms will be near and south of a
line from KFDY to Medina to KYNG. However all locations could
see passing showers or thunderstorm.
Winds will be variable with the stationary boundary in the
area. Strongest winds will be near the thunderstorms.
OUTLOOK...Non-VFR possible possible in low clouds and fog
through Friday. Showers and thunderstorms will also occur on
Tuesday and again Wednesday night through Thursday night.
&&
.MARINE...
The stalled frontal boundary well remain just south of the lakeshore
today. Weak northeast surface flow will continue on the lake today
through Tuesday between 8 and 12 knots with weak high pressure
nosing in from Ontario. Winds will become more light and variable by
Tuesday night and Wednesday as the front slowly lifts northward
closer to the lake. A stronger area of low pressure will develop
across the Midwest and move towards Lake Erie by Thursday. A 997 mb
low will move east to west across the lake on Thursday. Winds will
shift to southerly and increase ahead of the low pressure center
followed by a shift to northerly Thursday night into Friday behind
the exiting low pressure system. Northerly winds of 10 to 15 knots
can be expected by Friday. Weak high pressure will build in by
Friday night with light and variable winds. Easterly winds return on
the lake by Saturday ahead of the next area of low pressure.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late tonight for OHZ017-020>023-
027>033-036>038-047.
PA...None.
MARINE...None.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...MM
MARINE...GriffinHazardous weather outlook, Jun 16, 4:09 PM EDT, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 409 PM EDT Sun Jun 16 2019 OHZ003-006>014-018-019-089-PAZ001>003-172015- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Seneca-Huron-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 409 PM EDT Sun Jun 16 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ017-020>023-027>033-036>038-047-172015- Hancock-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 409 PM EDT Sun Jun 16 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-172015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 409 PM EDT Sun Jun 16 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 17, 1:06 AM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Cleveland OH
106 AM EDT Mon Jun 17 2019
OHZ029-030-036>038-047-170630-
Holmes-Marion-Richland-Ashland-Morrow-Knox-
106 AM EDT Mon Jun 17 2019
...A LINE OF HEAVY RAINFALL WILL AFFECT SOUTHERN RICHLAND...
MARION...SOUTHEASTERN ASHLAND...MORROW...HOLMES AND KNOX COUNTIES...
At 103 AM EDT, radar indicated an area of very heavy rain located
along a line extending from near Bellefontaine to Delaware to near
Gambier. Movement was east northeast at 20 mph. Torrential rainfall
is possible with these storms, and may cause localized flooding. Do
not drive your vehicle through flooded roadways.
LAT...LON 4027 8274 4035 8275 4036 8293 4042 8294
4044 8325 4051 8325 4051 8342 4068 8342
4072 8273 4069 8213 4067 8213 4067 8165
4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 0503Z 247DEG 24KT 4039 8381 4030 8310 4033 8232Special weather statement, Jun 17, 3:08 AM EDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Cleveland OH 308 AM EDT Mon Jun 17 2019 OHZ009>014-019>023-089-PAZ001>003-171000- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- Including the cities of Sandusky, Lorain, Cleveland, Mentor, Chardon, Jefferson, Norwalk, Medina, Akron, Ravenna, Warren, Ashtabula, Erie, Edinboro, and Meadville 308 AM EDT Mon Jun 17 2019 ...PATCHY DENSE FOG DEVELOPING ACROSS THE AREA.... Patchy dense fog is developing across north central Ohio into northwest Pennsylvania. Visibilites will drop to a quarter of a mile or less at times. Motorists are urged to slow down and be prepared for rapid changes in visibility. Use your low beam headlights when in the thicker fog.
Local storm report, Jun 17, 4:05 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM FLOOD POLK 40.95N 82.22W
06/17/2019 ASHLAND OH LAW ENFORCEMENT
LAW ENFORCEMENT REPORT HIGH WATER AND
IMPASSABLE ROADS ON ROUTE 89 AND ROUTE 800
NEAR POLK.
&&
MGLocal storm report, Jun 17, 4:17 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
417 AM EDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM FLASH FLOOD 2 E POLK 40.94N 82.18W
06/17/2019 ASHLAND OH LAW ENFORCEMENT
LAW ENFORCEMENT REPORT EXTREMELY HIGH WATER
ON NUMEROUS COUNTY ROADS ACROSS NORTHERN
ASHLAND COUNTY. TOWNSHIP ROAD NEAR ROUTE 800
AT REDHAW CREEK IS COMPLETELY WASHED OUT AND
IMPASSABLE.
&&
MGLocal storm report, Jun 17, 4:24 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
424 AM EDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM FLASH FLOOD 2 ENE POLK 40.96N 82.18W
06/17/2019 ASHLAND OH LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS ROUTE 700 NEAR WOLF
RUN CREEK IS IMPASSABLE DUE TO HIGH, SWIFT
WATER OVER THE ROAD.
&&
MGLocal storm report, Jun 17, 4:39 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
439 AM EDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM FLASH FLOOD 5 SE POLK 40.89N 82.16W
06/17/2019 ASHLAND OH LAW ENFORCEMENT
COUNTY ROAD 175 SOUTH OF THE TOWN OF REDHAW
IS IMPASSABLE DUE TO SWIFT WATER OVER THE
ROAD.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:00 PM EDT | Areal Flood Advisory | CLE | Morrow | 6 hr |
| Jun 16, 9:01 PM EDT | Areal Flood Warning | CLE | Ashland | 12 hr |
| Jun 17, 1:06 AM EDT | Special Weather Statement | CLE | Holmes, Knox, Marion, Morrow | 84 min |
| Jun 17, 2:07 AM EDT | Areal Flood Advisory | CLE | Marion, Morrow | 6 hr |
| Jun 17, 3:15 AM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Medina, Richland, Summit, Wayne | 6 hr |
| Jun 17, 3:54 AM EDT | Flash Flood Warning | CLE | Wayne | 5 hr |
| Jun 17, 4:10 AM EDT | Flash Flood Warning | CLE | Ashland | 5 hr |
| Jun 17, 5:03 AM EDT | Areal Flood Advisory | CLE | Mahoning, Portage, Stark | 6 hr |
| Jun 17, 5:16 AM EDT | Areal Flood Advisory | CLE | Medina, Summit | 6 hr |
| Jun 17, 6:32 AM EDT | River Flood Warning | CLE | Summit | 13 hr |
| Jun 17, 8:48 AM EDT | Areal Flood Advisory | CLE | Ashland | 12 hr |
| Jun 17, 8:59 AM EDT | Areal Flood Advisory | CLE | Medina, Summit, Wayne | 12 hr |
| Jun 17, 10:45 AM EDT | River Flood Warning | CLE | Trumbull | 3 hr |
| Jun 17, 6:10 PM EDT | River Flood Warning | CLE | Holmes, Wayne | 9 days |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.